Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Clots & Anticoagulants
Question: Knot where IV was inserted
|ama_nan - Tue Mar 15, 2005 7:04 pm||
11 Days ago I had a c-section. The IV was inserted in the top of my left hand and now there is alot of pain in the area of the vien below where it was placed. There is a knot about 2 cm below and there is another arger knot about 5 cm below that the larger one has a light bruise over it also. These are visible through the skin. Could this be from the IV.
What is causing this?
|Theresa Jones, RN - Wed Mar 16, 2005 6:02 am||
Areas such as these occasionally occur as a result of IV fluids and administration of certain medications, for example, pain medications (Meperidine, Morhine etc.) Warm compresses several times a day will help alleviate the discomfort. The use of anti-inflammatory medications such as Ibuprofen also helps with the discomfort. (be sure to discuss this with your physician prior to taking any anti-inflammatory medications though since you have recently given birth) If there is warmth, and redness associated with the firm areas it may be an indication of phlebitis (inflammation of the vein) and requires an evaluation by your physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.